| Catalog Number |
MFR100713 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, after coil detachment of a 7mm x 13.9cm micrusframe 10 coil (mfr100713 / 30784504), the pusher wire could not be retrieved from the concomitant headway® duo microcatheter (microvention).The microcatheter and the pusher were retrieved.There was no report of any negative patient impact.On (b)(6) 2023, additional information was received.The information indicated that the following coils were successfully used with the concomitant headway® duo microcatheter (microvention): 11mm x 39cm cosmos¿ 18 (microvention), 10mm x 36cm cosmos¿ (microvention), and a 9mm x 25cm galaxy coil.The procedure was a retreatment of an aneurysm that was treated two years ago, a big middle cerebral artery (mca) aneurysm.There was no damage noted on the complaint device.The information indicated that after coil detachment, the tip of the pusher wire was stuck at the tip of the microcatheter.Continuous flush was maintained.Excessive force was not applied to the device.The procedure ended prematurely because ¿the microcatheter was evacuated from the aneurysm.¿ another microcatheter was not used ¿because the microcatheter was jailed.¿ based on the additional information received on 02-nov-2023, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The patient identifier was not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the coil component remains implanted and is not available for return.The remainder of the device component is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30784504) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to include the additional event information received on (b)(6)2023.[additional information]: on (b)(6)2023, additional information was received.Per the information, the patient was discharged ¿and he feels good.¿ no other procedure is planned, only follow-up of the patient.The additional information added clarification for the statement ¿the microcatheter was jailed.¿ and the procedure was prematurely ended because the microcatheter was evacuated from the aneurysm¿ ¿ the clarification is as follows: ¿this was a re-intervention of a big middle cerebral artery (mca) aneurysm.In [the] first intervention, stent was implanted and a couple of coils.In the second intervention when problem occurred, headway duo microcatheter was inserted through the struts of the implanted stent and another stent was implanted (the idea was to create flow diverter effect with the second stent).This is how the microcatheter was jailed.Then micrusframe s coil was delivered and implanted through microcatheter.Upon releasing it was not possible to retrieve the pusher wire because it was stuck at the tip of the microcatheter.After this only option was to pull everything out (the microcatheter with pusher wire inside).Procedure was prematurely ended because it was not possible to cross struts of the implanted stents again when microcatheter was evacuated from the aneurysm.¿ the additional information also indicated that the microcatheter with the stuck pusher wire inside is available for return.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the complaint device component is no longer available for return; per the information, ¿the product was used in the patient, and it is not sterile.¿ product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of manufacturing documentation associated with this lot (30784504) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.With the information available and without the complaint product component available to be returned for analysis, the reported issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 7mm x 13.9cm micrusframe 10 coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the device was returned inside the concomitant headway duo microcatheter.The device was flushed with a lab sample syringe, the micrusframe was retracted and it was able to be removed from the microcatheter without resistance.The device underwent microscopic inspection.It was noted that as described in the event the resistance heating (rh) coil was already heated and the coil was no longer attached to the device.The reported issue documented in the complaint regarding a pusher wire that could not be retrieved from the concomitant microcatheter was not confirmed since the device was removed from the microcatheter without a problem.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The appearance of the returned device does not suggest that it was subjected to excessive force to overcome the friction with the microcatheter.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30784504) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 09-feb-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.